advertisement
Question
Posted by: anon2 | 2008/09/12

Therapy

Dear CS
I’ ve told you that I thought about seeing a therapist because I’ m worried about taking sleeping tablets and tranquilizers (prescribed by a psychiatrist) to escape from the world. I' m also taking Epitec and Risperdal. The therapist told me that is not as easy as to just stop taking the sleeping tablets and tranquilizers. He said there is a reason why I want to escape, and that I need long term therapy. He wants to know about my history. Is it worth it to try therapy that will delve into my past resuming old issues I think I’ ve dealt with? I’ ve seen a CBT therapist, but he has left the country and there is no one else available in the area where I live. I don’ t have the energy for long term therapy. Somehow I just have to deal with my anxiety. Sometimes it becomes so overwhelming that I want to end my life.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Medication can be helpful when it is specifically focussed at relieving a specific and properly diagnosed condition, not as a way to escape from reality. Yes, it is not wise to suddenly stop taking any sedative drug such as sleeping pills or tranquillizers, but your shrink ought to be able to guide you as to how to come off them safely, or whoever has been prescribing them apparently without considering their risks. CBT would help you to deal with your problems ; long-term therapy is usually not needed, and usually proposed by people who can't do CBT. Have you checked with the Anxiety/Depression support group for other CBT therapists potentially within reach ? Your last CBT therap;ist should, before leaving, have helped you find someone able to continue the therapy. Try seeing a psychiatrist for re-assessment of alternative medication which might help control the anxiety at the same time as planning a safe withdrawal from the sedatives which do NOT ever help relieve a depression

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Ange | 2008/10/04

Please could you tell me what this tablet it as i am on it. Is it an anti-depresant?? does it make one sleepy cos i feel that. pls email me asap

Thanking you in advance

Reply to Ange

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement